Allergy Asthma Respir Dis.  2017 Sep;5(5):298-301. 10.4168/aard.2017.5.5.298.

Acebrophylline-induced generalized fixed drug eruption confirmed by an oral provocation test

Affiliations
  • 1Department of Internal Medicine, Inje University Haeundae Paik Hospital, Inje University College of Medicine, Busan, Korea. chansun@paik.ac.kr
  • 2Department of Dermatology, Inje University Haeundae Paik Hospital, Inje University College of Medicine, Busan, Korea.

Abstract

The diagnosis of fixed drug eruption is straightforward because of characteristic findings, including recurrence of similar lesions at the same site and healing with residual hyperpigmentation. However, generalized or multiple fixed drug eruption, a rare variant form, can be a diagnostic challenge. Acebrophylline is a widely prescribed oral bronchodilator with mucosecretolyic and anti-inflammatory activity and is known to be relatively safe. A 34-year-old woman presented with recurrent numerous erythematous patches after ingestion of cold medications containing clarithromycin, loxoprofen, acebrophylline, and pseudoephedrine. Skin biopsy results showed vacuolar degeneration of the basal cell layer, scattered necrotic keratinocytes in the epidermis, and perivascular lymphohistiocytic infiltration in the upper dermis. A patch test showed negative results. However, in an oral challenge with acebrophylline 3 hours later, lesions reappeared at the same sites. To the best of our knowledge, this is the first case report of acebrophylline-induced generalized fixed drug eruption.

Keyword

Acebrophylline; Drug eruptions; Patch tests

MeSH Terms

Adult
Biopsy
Clarithromycin
Dermis
Diagnosis
Drug Eruptions*
Eating
Epidermis
Female
Humans
Hyperpigmentation
Keratinocytes
Patch Tests
Pseudoephedrine
Recurrence
Skin
Clarithromycin
Pseudoephedrine
Full Text Links
  • AARD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error